Alert archive / Wisconsin / Small Craft Advisories in 2014
Small Craft Advisory 16, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Jan 28, 2014, 9:17 PM CST. It took effect at Jan 29, 2014, 12:00 PM CST. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2014, 9:17 PM CST (03:17 UTC)
- In effect from
- Jan 29, 2014, 12:00 PM CST
- Expired
- Jan 30, 2014, 9:00 PM CST
- In force
- 33 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
275 WHUS73 KMKX 290317 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 917 PM CST TUE JAN 28 2014 ...BRISK SOUTHERLY WINDS RETURN WEDNESDAY AFTERNOON... .A HIGH PRESSURE RIDGE WILL TEMPORARILY DIMINISH WINDS BELOW SMALL CRAFT ADVISORY LEVELS TONIGHT THROUGH WEDNESDAY MORNING. BUT...AS THE RIDGE SLIDES EAST AND A TROUGH OF LOW PRESSURE APPROACHES... SOUTHERLY WINDS WILL INCREASE WEDNESDAY AFTERNOON AND REMAIN ELEVATED INTO THURSDAY EVENING. THAT TROUGH WILL FINALLY MOVE OVERHEAD THURSDAY EVENING WITH WEAKENING WINDS. SATELLITE IMAGERY SHOWS ABUNDANT ICE WITHIN THE NEARSHORE WATERS AND WELL OUT INTO THE OPEN WATERS OF LAKE MICHIGAN. LMZ643-291130- /O.CAN.KMKX.SC.Y.0015.000000T0000Z-140131T0300Z/ /O.NEW.KMKX.SC.Y.0016.140129T2100Z-140131T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- 917 PM CST TUE JAN 28 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM WEDNESDAY TO 9 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM WEDNESDAY TO 9 PM CST THURSDAY. * WINDS: SOUTHWEST 15 TO 25 KNOTS WEDNESDAY AFTERNOON INTO THURSDAY WITH A FEW GUSTS TO 30 KNOTS. * WAVES: 2 TO 4 FEET IN ICE-FREE AREAS...BUILDING TO 3 TO 6 FEET BY WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ644>646-291130- /O.CAN.KMKX.SC.Y.0015.000000T0000Z-140131T0300Z/ /O.NEW.KMKX.SC.Y.0016.140129T2100Z-140131T0300Z/ PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 917 PM CST TUE JAN 28 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM WEDNESDAY TO 9 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM WEDNESDAY TO 9 PM CST THURSDAY. * WINDS: SOUTHWEST 15 TO 25 KNOTS WEDNESDAY AFTERNOON INTO THURSDAY WITH A FEW GUSTS TO 30 KNOTS. * WAVES: 2 TO 4 FEET IN ICE-FREE AREAS...BUILDING TO 3 TO 6 FEET BY WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
8 follow-up statements
537 WHUS73 KMKX 291011 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 411 AM CST WED JAN 29 2014 ...BRISK SOUTHERLY WINDS RETURN BY THIS AFTERNOON... .A TIGHTENING PRESSURE GRADIENT BETWEEN A HIGH PRESSURE RIDGE SLIDING SOUTHEAST AND A TROUGH OF LOW PRESSURE APPROACHING FROM THE WEST WILL BRING INCREASING SOUTHWEST WINDS BY THIS AFTERNOON TO THE NEARSHORE WATERS. THE SOUTHERLY WINDS WILL REMAIN ELEVATED INTO THURSDAY EVENING. THE TROUGH OF LOW PRESSURE WILL FINALLY MOVE OVERHEAD THURSDAY EVENING WITH WEAKENING WINDS. SATELLITE IMAGERY SHOWS ABUNDANT ICE WITHIN THE NEARSHORE WATERS AND WELL OUT INTO THE OPEN WATERS OF LAKE MICHIGAN. LMZ643-291815- /O.EXT.KMKX.SC.Y.0016.140129T1800Z-140131T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- 411 AM CST WED JAN 29 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 9 PM CST THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM NOON TODAY TO 9 PM CST THURSDAY. * WINDS: SOUTHWEST 15 TO 25 KNOTS THIS AFTERNOON INTO THURSDAY WITH A FEW GUSTS TO 30 KNOTS. * WAVES: 2 TO 4 FEET IN ICE-FREE AREAS...BUILDING TO 3 TO 5 FEET BY LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ644>646-291815- /O.EXT.KMKX.SC.Y.0016.140129T2000Z-140131T0300Z/ PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 411 AM CST WED JAN 29 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM CST THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM CST THURSDAY. * WINDS: SOUTHWEST 15 TO 25 KNOTS THIS AFTERNOON INTO THURSDAY WITH A FEW GUSTS TO 30 KNOTS. * WAVES: 2 TO 4 FEET IN ICE-FREE AREAS...BUILDING TO 3 TO 5 FEET BY THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ REM WWW.WEATHER.GOV/MKX
817 WHUS73 KMKX 291528 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 928 AM CST WED JAN 29 2014 ...BRISK SOUTHERLY WINDS RETURN BY THIS AFTERNOON... .A TIGHTENING PRESSURE GRADIENT BETWEEN A HIGH PRESSURE RIDGE SLIDING SOUTHEAST AND A TROUGH OF LOW PRESSURE APPROACHING FROM THE WEST WILL BRING INCREASING SOUTHWEST WINDS BY THIS AFTERNOON TO THE NEARSHORE WATERS. THE SOUTHERLY WINDS WILL REMAIN ELEVATED INTO THURSDAY EVENING. THE TROUGH OF LOW PRESSURE WILL FINALLY MOVE OVERHEAD THURSDAY EVENING WITH WEAKENING WINDS. SATELLITE IMAGERY SHOWS ABUNDANT ICE WITHIN THE NEARSHORE WATERS AND WELL OUT INTO THE OPEN WATERS OF LAKE MICHIGAN. LMZ643-292330- /O.CON.KMKX.SC.Y.0016.140129T1800Z-140131T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- 928 AM CST WED JAN 29 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THURSDAY. * WINDS: SOUTHWEST 15 TO 25 KNOTS THIS AFTERNOON INTO THURSDAY WITH A FEW GUSTS TO 30 KNOTS. * WAVES: 2 TO 4 FEET IN ICE-FREE AREAS...BUILDING TO 3 TO 5 FEET BY LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ644>646-292330- /O.CON.KMKX.SC.Y.0016.140129T2000Z-140131T0300Z/ PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 928 AM CST WED JAN 29 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM CST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM CST THURSDAY. * WINDS: SOUTHWEST 15 TO 25 KNOTS THIS AFTERNOON INTO THURSDAY WITH A FEW GUSTS TO 30 KNOTS. * WAVES: 2 TO 4 FEET IN ICE-FREE AREAS...BUILDING TO 3 TO 5 FEET BY THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
527 WHUS73 KMKX 292101 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 301 PM CST WED JAN 29 2014 ...BRISK SOUTHERLY WINDS RETURN BY THIS AFTERNOON... .A TIGHTENING PRESSURE GRADIENT BETWEEN A HIGH PRESSURE RIDGE SLIDING SOUTHEAST AND A TROUGH OF LOW PRESSURE APPROACHING FROM THE WEST WILL MAINTAIN GUSTY SOUTHWEST WINDS. THE SOUTHERLY WINDS WILL REMAIN ELEVATED INTO THURSDAY EVENING. THE TROUGH OF LOW PRESSURE WILL FINALLY MOVE OVERHEAD THURSDAY EVENING WITH WEAKENING WINDS. SATELLITE IMAGERY SHOWS ABUNDANT ICE WITHIN THE NEARSHORE WATERS AND WELL OUT INTO THE OPEN WATERS OF LAKE MICHIGAN. LMZ643-300515- /O.CON.KMKX.SC.Y.0016.000000T0000Z-140131T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- 301 PM CST WED JAN 29 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THURSDAY. * WINDS: SOUTHWEST 15 TO 25 KNOTS WITH A FEW GUSTS TO 30 KNOTS. WINDS SHIFT NORTHWEST 10 TO 20 KNOTS LATE THURSDAY AFTERNOON OR EARLY EVENING. * WAVES: 2 TO 4 FEET IN ICE-FREE AREAS...BUILDING TO 3 TO 5 FEET BY LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ644>646-300515- /O.CON.KMKX.SC.Y.0016.000000T0000Z-140131T0300Z/ PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 301 PM CST WED JAN 29 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THURSDAY. * WINDS: SOUTHWEST 15 TO 25 KNOTS THIS AFTERNOON INTO THURSDAY WITH A FEW GUSTS TO 30 KNOTS. * WAVES: 2 TO 4 FEET IN ICE-FREE AREAS...BUILDING TO 3 TO 5 FEET BY THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
071 WHUS73 KMKX 300258 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 858 PM CST WED JAN 29 2014 ...BRISK SOUTHERLY WINDS TONIGHT AND THURSDAY... .A TIGHTENING PRESSURE GRADIENT BETWEEN A HIGH PRESSURE RIDGE SLIDING SOUTHEAST AND A TROUGH OF LOW PRESSURE APPROACHING FROM THE WEST WILL MAINTAIN GUSTY SOUTHWEST WINDS. THE SOUTHERLY WINDS WILL REMAIN ELEVATED INTO THURSDAY EVENING. THE TROUGH OF LOW PRESSURE WILL FINALLY MOVE OVERHEAD THURSDAY EVENING WITH WEAKENING WINDS. SATELLITE IMAGERY SHOWS ABUNDANT ICE WITHIN THE NEARSHORE WATERS AND WELL OUT INTO THE OPEN WATERS OF LAKE MICHIGAN. LMZ643-301000- /O.CON.KMKX.SC.Y.0016.000000T0000Z-140131T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- 858 PM CST WED JAN 29 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THURSDAY. * WINDS: SOUTH TONIGHT 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS...TURNING SOUTHWEST THURSDAY. WINDS SHIFT NORTHWEST 10 TO 20 KNOTS LATE THURSDAY AFTERNOON OR EARLY EVENING. AT 8 PM THIS EVENING THE SHEBOYGAN HARBOR REPORTED SOUTH WINDS AT 26 KNOTS WITH A GUST TO 30 KNOTS. * WAVES: 2 TO 4 FEET IN ICE-FREE AREAS...BUILDING TO 3 TO 5 FEET BY LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ644>646-301000- /O.CON.KMKX.SC.Y.0016.000000T0000Z-140131T0300Z/ PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 858 PM CST WED JAN 29 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THURSDAY. * WINDS: SOUTH TONIGHT 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS TURNING SOUTHWEST ON THURSDAY. * WAVES: 2 TO 4 FEET IN ICE-FREE AREAS...BUILDING TO 3 TO 5 FEET BY THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX CRAVEN
451 WHUS73 KMKX 301021 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 421 AM CST THU JAN 30 2014 ...BRISK SOUTHERLY WINDS INTO THIS EVENING... .A TIGHT SURFACE PRESSURE GRADIENT BETWEEN A HIGH PRESSURE RIDGE TO THE EAST OF THE GREAT LAKES AND A TROUGH OF LOW PRESSURE APPROACHING FROM THE WEST WILL MAINTAIN GUSTY SOUTHWEST WINDS OVER THE NEARSHORE WATERS INTO THIS EVENING. THE TROUGH OF LOW PRESSURE WILL MOVE OVER THE NEARSHORE WATERS THIS EVENING WITH WEAKENING WINDS. SATELLITE IMAGERY SHOWS ABUNDANT ICE WITHIN THE NEARSHORE WATERS AND WELL OUT INTO THE OPEN WATERS OF LAKE MICHIGAN. LMZ643-301830- /O.CON.KMKX.SC.Y.0016.000000T0000Z-140131T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- 421 AM CST THU JAN 30 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. * WINDS: SOUTHWEST 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. A FEW GUSTS TO 35 KNOTS POSSIBLE. WINDS SHIFT NORTHWEST 10 TO 20 KNOTS EARLY THIS EVENING. * WAVES: 1 TO 3 FEET IN ICE FREE AREAS...BUILDING TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ644>646-301830- /O.CON.KMKX.SC.Y.0016.000000T0000Z-140131T0300Z/ PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 421 AM CST THU JAN 30 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. * WINDS: SOUTHWEST 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. A FEW GUSTS TO 35 KNOTS POSSIBLE. * WAVES: 1 TO 3 FEET IN ICE-FREE AREAS...BUILDING TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ REM WWW.WEATHER.GOV/MKX
075 WHUS73 KMKX 301620 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1020 AM CST THU JAN 30 2014 ...BRISK SOUTHERLY WINDS INTO THIS EVENING... .A TIGHT SURFACE PRESSURE GRADIENT BETWEEN A HIGH PRESSURE RIDGE TO THE EAST OF THE GREAT LAKES AND A TROUGH OF LOW PRESSURE APPROACHING FROM THE WEST WILL MAINTAIN GUSTY SOUTHWEST WINDS OVER THE NEARSHORE WATERS INTO THIS EVENING. THE TROUGH OF LOW PRESSURE WILL MOVE OVER THE NEARSHORE WATERS THIS EVENING WITH WEAKENING WINDS. SATELLITE IMAGERY SHOWS ABUNDANT ICE WITHIN THE NEARSHORE WATERS AND WELL OUT INTO THE OPEN WATERS OF LAKE MICHIGAN...THOUGH THERE DOES APPEAR TO BE SOME OPEN SPOTS WHERE WAVES WILL BE POSSIBLE. LMZ643-310030- /O.CON.KMKX.SC.Y.0016.000000T0000Z-140131T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- 1020 AM CST THU JAN 30 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. * WINDS: SOUTHWEST 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. A FEW GUSTS TO 35 KNOTS POSSIBLE. WINDS SHIFT NORTHWEST 10 TO 20 KNOTS EARLY THIS EVENING. * WAVES: 1 TO 3 FEET IN ICE FREE AREAS...BUILDING TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ644>646-310030- /O.CON.KMKX.SC.Y.0016.000000T0000Z-140131T0300Z/ PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1020 AM CST THU JAN 30 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. * WINDS: SOUTHWEST 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. A FEW GUSTS TO 35 KNOTS POSSIBLE. * WAVES: 1 TO 3 FEET IN ICE FREE AREAS...BUILDING TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DDV WWW.WEATHER.GOV/MKX
101 WHUS73 KMKX 302056 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 256 PM CST THU JAN 30 2014 ...BRISK SOUTHWEST WINDS INTO THIS EVENING... .SOUTHWEST WINDS WILL REMAIN BREEZY INTO EARLY EVENING...EASING BELOW SMALL CRAFT ADVISORY CRITERIA BY MID EVENING. WEBCAMS SHOW SOME AREAS ARE FREE OF ICE...SO WILL PROBABLY SEE SOME WAVES IN THESE AREAS. LMZ643>646-310300- /O.CON.KMKX.SC.Y.0016.000000T0000Z-140131T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 256 PM CST THU JAN 30 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. * WINDS: SOUTHWEST 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. * WAVES: 1 TO 3 FEET IN ICE FREE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DDV WWW.WEATHER.GOV/MKX
823 WHUS73 KMKX 310300 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 900 PM CST THU JAN 30 2014 LMZ643>646-310400- /O.EXP.KMKX.SC.Y.0016.000000T0000Z-140131T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 900 PM CST THU JAN 30 2014 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$ WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 28, 9:00 PM CST, 17 minutes earlier.
Area forecast discussion, Jan 28, 9:00 PM CST, 17 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
900 PM CST TUE JAN 28 2014
.UPDATE...
IT APPEARS THAT SIMILAR TO LAST NIGHT...THE WINDS ARE GOING TO
KEEP TEMPS UP A BIT MORE THAN EXPECTED. A LAYER OF MID AND HIGH
CLOUDS DROPPING INTO THE AREA THIS EVENING WILL ALSO HELP PREVENT
TEMPS FROM FALLING TOO HARD. NO QUESTION...IT/S STILL COLD WITH
LOWS IN THE SINGLE DIGITS BELOW ZERO...WE JUST WON/T SEE TOO MANY
IN THE DOUBLE DIGITS BELOW ZERO. WIND CHILLS WILL STILL BE SOLIDLY
IN THE WIND CHILL ADVISORY ZONE. OTHER THAN A SMALL ADJUSTMENT TO
TEMPS...NO BIG CHANGES.
&&
.AVIATION/06Z TAFS/...
VFR CONDITIONS THROUGH THE PERIOD. ONLY SOME MID AND HIGH CLOUDS
ROLLING THROUGH OVERNIGHT INTO THE MORNING HOURS...THEN CLEARING.
WINDS WILL BE WESTERLY...SHIFTING TO SOUTHWEST WED AFTN.
&&
.MARINE...CORRECTED TIMING OF SMALL CRAFT ADVISORY...
WILL GO AHEAD AND CANCEL THE SMALL CRAFT ADVISORY FOR TONIGHT
THROUGH WED MORNING...BUT KEEP IT IN EFFECT FOR WED AFTERNOON
THROUGH THU EVENING.
&&
.PREV DISCUSSION... /ISSUED 337 PM CST TUE JAN 28 2014/
TONIGHT - CONFIDENCE...HIGH
ONE MORE NIGHT WITH THE ARCTIC AIRMASS...IN THIS ROUND AT LEAST.
SRN WI CONTINUES TO SIT ON THE SOUTHERN EDGE OF THE TIGHTER GRADIENT
BETWEEN HUDSON BAY LOW PRESSURE AND HIGH PRESSURE SITUATED NEAR
MISSOURI. BITTER AIRMASS EASES A BIT PER 925 TEMP REGIME. SREF ENSEMBLE
TEMP DPROG SHOWS A TREND TOWARDS SUBTLE WARMING OF THE GUIDANCE WITH TIME.
925 WIND REGIME SHOWS 30 KNOTS PLUS...SO EVEN THOUGH MIXING DIMINISHES A
BIT WITH TIME TONIGHT PER BUFKIT SOUNDINGS...EXPECT SOME WIND TO OCCUR FOR
MUCH OF THE NIGHT. WILL CERTAINLY HANG ONTO THE ADVISORY. WEAK MID LEVEL
WAVE BRINGS SOME MID/LEVEL MOISTURE SOUTH INTO THE AREA PER IR/VIS ANIMATION.
WEDNESDAY - CONFIDENCE...HIGH
AFTER THE CHILLY START...DECENT MODIFICATION SETS UP AS SYSTEM APPROACHES
FROM THE PLAINS. PRONOUNCED WARM AIR ADVECTION REGIME GETS UNDERWAY.
SO WHILE TEMPS WILL MODERATE INTO THE TEENS THE BRISK WINDS WILL KEEP
A BITE IN THE AIR.
WEDNESDAY NIGHT AND THURSDAY...FORECAST CONFIDENCE...MEDIUM
IT SHOULD REMAIN DRY THROUGH WEDNESDAY NIGHT...WITH TEMPERATURES
SLOWLY RISING THROUGH THE THE NIGHT AS WARM ADVECTION ALOFT
INCREASES.
RAISED POPS ON THURSDAY AS MODELS COMING INTO BETTER AGREEMENT FOR
A QUICK SHOT OF SOME ACCUMULATING SNOW. PRETTY DECENT WARM
ADVECTION ALOFT AHEAD OF THE APPROACHING SHORTWAVE ALONG WITH
RESPECTABLE Q-VECTOR CONVERGENCE. DENDRITE GROWTH ZONE IS
RELATIVELY SMALL COMPARED TO THE LAST SNOW EVENT...BUT THE BEST
OMEGA OCCURS IN THE GROWTH ZONE BASED ON LATEST MODEL SOUNDINGS.
BASED ON THICKNESS VALUES AND TEMPS...EXPECTING 16-18 TO 1 LIQUID
TO SNOW RATIOS...RESULTING IN SNOW TOTALS AROUND 2-3 INCHES.
MODELS STILL NOT IN GREAT AGREEMENT WITH WHERE THE BEST FORCING
WILL BE...SO CONFIDENCE NOT THE HIGHEST WITH OVERALL AMOUNTS.
LOOKS LIKE A BROAD ENOUGH AREA OF SNOW TO JUSTIFY HIGHER POPS
THOUGH.
IT WILL FEEL LIKE A RELATIVE HEAT WAVE BY LATE THURSDAY
AFTERNOON...WITH TEMPERATURES RECOVERING BACK TO AROUND NORMAL IN
THE MID TO UPPER 20S.
FRIDAY AND SATURDAY...FORECAST CONFIDENCE...MEDIUM
LOOKS LIKE ANOTHER ROUND OF SNOW FRIDAY NIGHT INTO SATURDAY AS A
SURFACE LOW PASSES BY TO THE SOUTH. CERTAINLY SOME TIMING
ISSUES...AS THE GFS IS JUST BRINGING THE SNOW IN SATURDAY
MORNING...WHILE THE ECMWF HAS THE SNOW EXITING...AND THE CANADIAN
IS SOMEWHERE IN BETWEEN. WAS NOT ABLE TO RAISE POPS THAT HIGH
FOR ANY SPECIFIC PERIOD GIVEN THIS UNCERTAINTY...THOUGH THERE IS
INCREASING CONFIDENCE IN SNOW DURING THE OVERALL FRIDAY NIGHT
THROUGH SATURDAY TIME FRAME. MODELS OVERALL ARE SUGGESTING
ANOTHER 2-3 INCHES...THOUGH THE CANADIAN HAS A COUPLE MORE
INCHES...ESPECIALLY TOWARD THE SOUTHEAST.
IT SHOULD BE COLDER FRIDAY BEHIND THE DEPARTING THURSDAY
SYSTEM...WITH TEMPS RECOVERING A BIT ON SATURDAY...THOUGH LIKELY
REMAINING BELOW NORMAL.
SUNDAY AND MONDAY...FORECAST CONFIDENCE...MEDIUM
DECENT CONFIDENCE THAT SUNDAY AND MONDAY WILL BE DRY AS HIGH
PRESSURE SLIDES THROUGH. TEMPS WILL REMAIN BELOW NORMAL...THOUGH
MODELS DIFFERING BY 10 DEGREES OR SO WITH THE EXTENT OF THE COLDER
AIR.
TUESDAY...FORECAST CONFIDENCE...LOW
MODELS ARE STILL SHOWING STRONG LOW PRESSURE PASSING THROUGH THE
REGION TUESDAY. THE ECMWF KEEPS IT FARTHER SOUTH THAN THE
GFS...SUGGESTING DRY WEATHER WILL CONTINUE. THE GFS IS FARTHER
NORTH...BRINGING A FEW INCHES OF SNOW TO THE FORECAST AREA. THE
ECMWF IS ALSO COLDER ACROSS SOUTHERN WISCONSIN GIVEN THE FARTHER
SOUTH SOLUTION. KEPT SOME LOW POPS PER THE GFS. THIS SYSTEM IS
WORTH KEEPING AN EYE ON...AS IT LOOKS LIKE A DECENT SWATH OF SNOW
SOMEWHERE IN THE REGION...DEPENDING ON WHERE THE LOW GOES.
AVIATION/00Z TAFS/...EXPECT VFR CONDITIONS THROUGH THE PERIOD.
MID/HIGH LEVEL CLOUDS DROPPING SOUTH A WEAK SHORTWAVE TONIGHT. SOUTHWEST
WINDS DEVELOP WEDNESDAY WITH WARM ADVECTION REGIME GETTING UNDERWAY AHEAD
OF AN APPROACHING TROUGH FROM THE PLAINS.
MARINE...SATELLITE IMAGERY SHOWS EXTENSIVE ICE ACROSS THE NEARSHORE WATERS.
ANIMATION OF THIS IMAGERY SHOWS THE ICE SHIFTING EAST WITH TIME...SO LIKELY
SOME ICE FREE AREAS JUST WEST OF THIS. GUSTY WIND REGIME REMAINS IN PLACE INTO
THURSDAY EVENING SO NO CHANGE TO SMALL CRAFT HEADLINE. THE ICE AND OFFSHORE
FETCH WILL LIMIT WAVE HEIGHTS. SOME FREEZING SPRAY WED NGT/THU WHERE THERE
IS SOME HIGHER WAVE ACTION.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...WIND CHILL ADVISORY UNTIL 10 AM CST WEDNESDAY FOR WIZ046-047-051-
052-056>060-062>072.
LM...SMALL CRAFT ADVISORY UNTIL 9 PM CST THURSDAY FOR LMZ643>646.
&&
UPDATE...DAVIS
TONIGHT/WEDNESDAY AND AVIATION/MARINE...COLLAR
WEDNESDAY NIGHT THROUGH TUESDAY...DDVHazardous weather outlook, Jan 28, 3:48 PM CST, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 348 PM CST TUE JAN 28 2014 WIZ046-047-051-052-056>060-062>072-292200- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 348 PM CST TUE JAN 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT A WIND CHILL ADVISORY IS IN EFFECT THROUGH THE NIGHT AND INTO WEDNESDAY MORNING. BITTERLY COLD WIND CHILLS OF 20 TO 30 BELOW ZERO ARE EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY THE WIND CHILL ADVISORY CONTINUES UNTIL 10 AM WEDNESDAY MORNING AS THE CORE OF THE ARCTIC AIR MOVES EAST. ACCUMULATING SNOW IS EXPECTED THURSDAY AND THEN AGAIN IN THE FRIDAY NIGHT AND SATURDAY TIME RANGE. SNOW TOTALS WITH EACH SYSTEM LOOK TO BE IN THE 2 TO 3 INCH RANGE. COMPUTER MODELS HAVE BEEN TRENDING SNOWIER THOUGH...SO THESE SYSTEMS ARE WORTH KEEPING AN EYE ON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-292200- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 348 PM CST TUE JAN 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH TONIGHT FOR BRISK WEST WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY THE SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM WEDNESDAY INTO THURSDAY EVENING AS BRISK SOUTHWEST WINDS AHEAD OF A COLD FRONT BUILD HIGH WAVES AND THE POTENTIAL FOR FREEZING SPRAY IN ICE FREE AREAS. DDV WWW.WEATHER.GOV/MKX
Nearby
Small Craft Advisories in Wisconsin, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.